Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 8, 2015, 8:06 AM EDT for 8 counties in Indiana. It was in force for 39 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2015, 8:06 AM EDT (12:06 UTC)
- Expired
- Apr 8, 2015, 8:45 AM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Boone County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Madison County, IN, Marion County, IN, Putnam County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 28 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 8:08 AM EDT | HAIL 0.25 | 5 Nw Indianapolis, IN | |
| Apr 8, 8:10 AM EDT | HAIL 1 | 11 Nw Indianapolis, IN | |
| Apr 8, 8:10 AM EDT | HAIL 1 | Brownsburg, IN | |
| Apr 8, 8:11 AM EDT | HAIL 0.88 | 5 Nw Indianapolis, IN | |
| Apr 8, 8:18 AM EDT | HAIL 1 | Brownsburg, IN | |
| Apr 8, 8:23 AM EDT | HAIL 0.25 | Avon, IN | |
| Apr 8, 8:23 AM EDT | HAIL 0.75 | Carmel, IN | 108TH AND COLLEGE |
| Apr 8, 8:30 AM EDT | HAIL 0.5 | 11 Nw Indianapolis, IN | |
| Apr 8, 8:40 AM EDT | HAIL 1 | Meridian Hills, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
190
WUUS53 KIND 081206
SVRIND
INC011-057-059-063-095-097-133-159-081245-
/O.NEW.KIND.SV.W.0005.150408T1206Z-150408T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
806 AM EDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOONE COUNTY IN CENTRAL INDIANA...
HAMILTON COUNTY IN CENTRAL INDIANA...
NORTHWESTERN HANCOCK COUNTY IN CENTRAL INDIANA...
HENDRICKS COUNTY IN CENTRAL INDIANA...
SOUTHWESTERN MADISON COUNTY IN CENTRAL INDIANA...
NORTHERN MARION COUNTY IN CENTRAL INDIANA...
NORTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
SOUTH CENTRAL TIPTON COUNTY IN CENTRAL INDIANA...
* UNTIL 845 AM EDT
* AT 804 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF DANVILLE...AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE...LEBANON...BROWNSBURG...SPEEDWAY...ZIONSVILLE...CARMEL...
FISHERS...NOBLESVILLE...LAWRENCE...LIZTON...PITTSBORO...AVON...
ULEN...CLERMONT...EAGLE CREEK RESERVOIR...WHITESTOWN...WYNNEDALE...
SPRING HILL...ROCKY RIPPLE AND CROWS NEST.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 115 AND 141.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 222.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 50 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4005 8571 3987 8587 3966 8672 3987 8671
3987 8669 3994 8669 4007 8648 4027 8605
TIME...MOT...LOC 1206Z 255DEG 35KT 3985 8658
HAIL...1.00IN
WIND...<50MPH
$$
MRD/DT1 follow-up statement
625
WWUS53 KIND 081222
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
822 AM EDT WED APR 8 2015
INC011-057-059-063-095-097-133-159-081245-
/O.CON.KIND.SV.W.0005.000000T0000Z-150408T1245Z/
TIPTON IN-PUTNAM IN-MARION IN-MADISON IN-HENDRICKS IN-HANCOCK IN-
HAMILTON IN-BOONE IN-
822 AM EDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BOONE...HAMILTON...NORTHWESTERN HANCOCK...HENDRICKS...SOUTHWESTERN
MADISON...NORTHERN MARION...NORTHEASTERN PUTNAM AND SOUTH CENTRAL
TIPTON COUNTIES UNTIL 845 AM EDT...
AT 820 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROWNSBURG...
AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SPEEDWAY...ZIONSVILLE...CARMEL...FISHERS...LAWRENCE...NOBLESVILLE...
WHITESTOWN...WYNNEDALE...SPRING HILL...ROCKY RIPPLE...CROWS NEST...
NORTH CROWS NEST...INDIANA STATE FAIRGROUNDS...MERIDIAN HILLS...
WILLIAMS CREEK...BROAD RIPPLE...SHERIDAN...WESTFIELD...CASTLETON AND
GEIST RESERVOIR.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 115 AND 141.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 222.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 50 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
INDIANAPOLIS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4027 8605 4005 8571 3987 8587 3966 8672
3986 8671 3988 8669 3994 8669 4007 8648
TIME...MOT...LOC 1222Z 250DEG 34KT 3986 8631
HAIL...1.00IN
WIND...<50MPH
$$
MRD/DTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:02 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 8, 6:02 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 602 AM EDT WED APR 8 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 304 AM EDT WED APR 8 2015 A FRONTAL SYSTEM IS EXPECTED TO REMAIN ACROSS THE AREA THROUGH TONIGHT...BEFORE LIFTING OFF TO THE NORTH ON THURSDAY. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA THURSDAY NIGHT. IN THE WAKE OF THIS FRONT...HIGH PRESSURE WILL MOVE INTO THE AREA OVER THE WEEKEND. ANOTHER FRONTAL SYSTEM MAY AFFECT THE AREA BY EARLY NEXT WEEK. && .NEAR TERM /TODAY/... ISSUED AT 304 AM EDT WED APR 8 2015 FRONTAL BOUNDARY CURRENTLY LOCATED OVER THE CENTRAL SECTIONS OF THE FORECAST AREA. SCATTERED SHOWERS BEGINNING TO DEVELOP TO THE NORTH OF THE FRONT IN THE OVERRUNNING ZONE. 850MB FLOW INTO THE FRONT THIS MORNING IS WEAKER THAN IT WAS LAST NIGHT...SO AMOUNT OF CONVECTIVE DEVELOPMENT THIS MORNING IS QUESTIONABLE. SOME OF THE SHORT TERM GUIDANCE SUGGESTS CONVECTIVE DEVELOPMENT POSSIBLE TOWARDS DAYBREAK OVER EASTERN ILLINOIS/WESTERN INDIANA...BUT GIVEN THE WEAKER 850MB FLOW...NOT SOLD ON THIS. WITH THE QUESTIONS REVOLVING AROUND HOW MUCH DEVELOPMENT THERE WILL BE THIS MORNING...WILL LEAN TOWARDS KEEPING POPS IN THE CHANCE CATEGORY TODAY. A WEAK SURFACE WAVE ALONG THE FRONT CURRENTLY EAST OF KMCI IS PROGGED BY THE MODELS TO DRIFT INTO NORTHERN ILLINOIS THIS AFTERNOON. THIS MAY HELP TO ENHANCE LOW LEVEL CONVERGENCE ALONG THE FRONT...RESULTING IN THE POTENTIAL FOR ADDITIONAL CONVECTIVE DEVELOPMENT THIS AFTERNOON. VERY STEEP LAPSE RATES PROGGED ACROSS THE AREA TODAY COUPLED WITH MARGINALLY FAVORABLE DEEP SHEAR SUGGESTS SEVERE POTENTIAL WITH ANY DEEP CONVECTION THAT CAN DEVELOP. THE PRESENCE OF THE SURFACE WAVE MAY ALSO SERVE TO ENHANCE LOW LEVEL HELICITY NEAR THE FRONTAL ZONE AND NEAR ANY OUTFLOW BOUNDARIES THAT MAY DEVELOP. THE GFS MOS HIGHS TODAY LOOK TOO WARM BASED ON EXPECTED CLOUD COVER AND FRONTAL POSITION...ESPECIALLY OVER THE NORTHERN ZONES. WILL CUT ABOUT 3-5 DEGREES OFF TO THE MOS HIGHS TODAY IN THOSE AREAS. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... ISSUED AT 304 AM EDT WED APR 8 2015 SURFACE WAVE EXPECTED TO MOVE ACROSS NORTHERN INDIANA TONIGHT...WHICH MAY ALLOW FOR THE FRONT TO SAG BACK TO THE SOUTH TEMPORARILY. MODELS SUGGEST A STRONGER LOW LEVEL JET...ON THE ORDER OF AROUND 40 KTS...WILL BE NOSING TOWARDS WESTERN INDIANA LATE TONIGHT. AS A RESULT...THINK THE POTENTIAL FOR CONVECTION WILL BE HIGHER TONIGHT. WILL GO WITH HIGH POPS OVER THE NORTHERN AND CENTRAL ZONES...TAPERING OFF TO CHANCE POPS OVER THE SOUTH. LAPSE RATES AND DEEP LAYER SHEAR SUGGEST POTENTIAL FOR ORGANIZED SEVERE STORMS TONIGHT. WILL CONTINUE WITH HIGH POPS ON THURSDAY AND THURSDAY NIGHT AS PROGGED LOW LEVEL JET OF 45-50 KTS INTERACTS WITH AN APPROACHING UPPER TROUGH AND SURFACE COLD FRONT. MAY BE A LULL IN THE PRECIPITATION THREAT THURSDAY AFTERNOON AS THE LOCAL AREA GETS FURTHER INTO THE WARM SECTOR BEFORE COLD FRONT ARRIVES THURSDAY EVENING...BUT WON/T GET TOO DETAILED IN THE TIMING AT THIS POINT. APPEARS DEEP SHEAR WILL BE MAXIMIZED OVER THE AREA THURSDAY NIGHT AS THE CORE OF THE MID LEVEL JET APPROACHES. POTENTIAL FOR SEVERE WILL CONTINUE UNTIL FRONTAL PASSAGE LATE THURSDAY NIGHT. FRONTAL SHOULD BE FAR ENOUGH OFF TO THE EAST BY FRIDAY MORNING TO GO DRY FOR FRIDAY AND FRIDAY NIGHT. LOW LEVEL THICKNESS PROGS SUGGEST THE GFS MOS TEMPERATURE GUIDANCE IN THE LATER PERIODS LOOK REASONABLE AT THIS POINT...ALTHOUGH THE LOWS FRIDAY MORNING LOOK TOO WARM IN THE WAKE OF THE COLD FRONT. WILL LOWER THEM ABOUT 3-5 DEGREES IN THAT PERIOD. && .LONG TERM /SATURDAY THROUGH TUESDAY/... ISSUED AT 304 AM EDT WED APR 8 2015 DRY PLEASANT WEATHER EXPECTED FOR MUCH OF THE WEEKEND AS HIGH PRESSURE MOVES THROUGH THE OHIO VALLEY. AN UPPER TROUGH WILL BE IN THE PROCESS OF MOVING AWAY TO THE EAST ON SATURDAY...WITH RIDGING ALOFT AND WARM ADVECTION DEVELOPING FOR THE SECOND HALF OF THE WEEKEND. HIGHS IN THE UPPER 50S AND LOWER 60S SATURDAY WILL WARM PRIMARILY INTO THE 60S FOR SUNDAY. UNSETTLED WEATHER THEN RETURNS FOR MUCH OF THE REST OF THE EXTENDED. BROAD UPPER TROUGH EXPANDING ACROSS THE PACIFIC NORTHWEST AND NORTHERN PLAINS WILL SERVE TO FLATTEN THE RIDGE BY LATE WEEKEND WITH MOISTURE INCREASING AS A WEAK FRONT MOVES INTO THE GREAT LAKES. COULD SEE A FEW SHOWERS BY SUNDAY AFTERNOON OVER WESTERN COUNTIES WITH MORE EXTENSIVE PRECIP COVERAGE SUNDAY NIGHT AS THE SYSTEM TAPS INTO A GULF MOISTURE FETCH. FAST MOVING UPPER LOW TRACKING WITH THE SUBTROPICAL JET WILL MOVE FROM BAJA CALIFORNIA EARLY SUNDAY INTO THE SOUTHERN PLAINS BY LATE MONDAY WITH SURFACE CYCLOGENESIS BY MONDAY NIGHT. WARM FRONT SETS UP INTO THE OHIO VALLEY LATE MONDAY THROUGH TUESDAY AND WILL PROMOTE ANOTHER PERIOD WITH SHOWERS AND THUNDERSTORMS AS THE SURFACE WAVE TRACKS INTO THE REGION BY EARLY WEDNESDAY. WILL CARRY CHANCE POPS FROM SUNDAY NIGHT INTO MIDWEEK. HIGHS WILL LARGELY REMAIN IN THE 60S FOR MONDAY AND TUESDAY AS CLOUDS AND RAINFALL LIKELY TO LIMIT TEMP RISES. && .AVIATION /DISCUSSION FOR 081200Z TAF ISSUANCE/... ISSUED AT 602 AM EDT WED APR 8 2015 IFR CONDITIONS POSSIBLE WITHIN CONVECTION TODAY AND TONIGHT... OTHERWISE VARIABLE PERIODS OF MVFR AND VFR EXPECTED. COMPLEX CONVECTIVE FORECAST FOR CENTRAL INDIANA TODAY AND TONIGHT. FRONTAL BOUNDARY CURRENTLY EXTENDING FROM CENTRAL ILLINOIS E/SE ACROSS THE INDY METRO AND INTO SW OHIO. CONVECTION HAS DEVELOPED AHEAD OF A SURFACE WAVE OVER CENTRAL ILLINOIS AND SHOULD MIGRATE INTO THE FORECAST AREA THROUGH 14-15Z FOLLOWING THE INSTABILITY GRADIENT AND THE FRONTAL BOUNDARY. NONE OF THE HI-RES GUIDANCE IS CAPTURING THIS ACTIVITY WELL THIS MORNING...SO HAVE USED EXTRAPOLATION TO ATTEMPT TO TIME IMPACTS FROM THE CONVECTIVE LINE INTO THE TERMINALS THIS MORNING. WILL CARRY VCTS AT ALL SITES WITH A 2 HOUR TEMPO FOR THUNDERSTORMS WITH IFR AND LOWER CONDITIONS. WINDS WILL GRADUALLY VEER FROM SOUTHEAST TO S/SW BY LATE MORNING. IN THE WAKE OF THE MORNING STORMS...EXPECT A LULL IN ACTIVITY EARLY THIS AFTERNOON BEFORE AIRMASS CAN DESTABILIZE ONCE AGAIN BY LATE AFTERNOON. WILL REINTRODUCE VCTS MENTION BY 20Z WITH EXPECTATION OF SCATTERED CONVECTIVE REDEVELOPMENT INTO THE EARLY EVENING. COULD SEE WIND GUSTS TO AROUND 20KTS DURING THE AFTERNOON. WIDESPREAD RAIN AND THUNDERSTORMS THEN ARRIVE AFTER MIDNIGHT AS A LOW LEVEL JET NOSES INTO THE REGION. CEILINGS LIKELY TO OSCILLATE BETWEEN MVFR AND VFR THIS AFTERNOON AND TONIGHT... WITH POTENTIAL FOR IFR CONDITIONS WITHIN ANY THUNDERSTORMS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JAS NEAR TERM...JAS SHORT TERM...JAS LONG TERM....RYAN AVIATION...RYAN VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Apr 8, 5:27 AM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 527 AM EDT WED APR 8 2015 INZ021-028>031-035>049-051>057-060>065-067>069-072-091000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-JENNINGS- 527 AM EDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS CENTRAL INDIANA FOR MAINLY LATE THIS AFTERNOON AND TONIGHT. HAZARDS: LARGE HAIL...DAMAGING WIND GUSTS...CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL WHICH MAY CAUSE LOCAL FLOODING AND REDUCED VISIBILITY. TIMING: BEST THREAT FOR SEVERE STORMS LATE THIS AFTERNOON AND TONIGHT. DISCUSSION: A FRONTAL SYSTEM ACROSS CENTRAL INDIANA WILL DRIFT NORTH DURING THE DAY TODAY. THIS WILL RESULT IN THUNDERSTORM DEVELOPMENT AT TIMES THROUGH TONIGHT. ANY THUNDERSTORM ACTIVITY LATER THIS MORNING AND EARLY THIS AFTERNOON MAY CONTAIN HAIL. A BETTER THREAT FOR SCATTERED SEVERE STORMS CONTAINING LARGE HAIL AND DAMAGING WIND GUSTS WILL BE FROM THE LATE AFTERNOON HOURS THROUGH TONIGHT. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORM ACTIVITY IS EXPECTED THURSDAY AND THURSDAY NIGHT...AND AGAIN BY SUNDAY NIGHT INTO NEXT TUESDAY. THERE IS AN ENHANCED RISK OF SEVERE STORMS ON THURSDAY AND THURSDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED FROM SUNDAY NIGHT INTO NEXT TUESDAY. SOUTH TO SOUTHWEST WINDS ARE EXPECTED GUST TO AROUND 35 MPH AT TIMES THURSDAY AFTERNOON. DISCUSSION: A STRONG LOW PRESSURE SYSTEM...AND ASSOCIATED COLD FRONT...WILL MOVE ACROSS THE AREA THURSDAY NIGHT. THIS FRONT WILL TRIGGER THE POTENTIAL FOR NUMEROUS SEVERE STORMS PARTICULARLY LATE IN THE DAY THURSDAY AND THURSDAY NIGHT. ANOTHER FRONTAL SYSTEM MAY AFFECT THE AREA BY EARLY NEXT WEEK WITH THE THREAT FOR ADDITIONAL THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE...ESPECIALLY LATE THIS AFTERNOON AND TONIGHT. SEVERE STORM SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS REGARDING THE SEVERE THREAT ON THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ070-071-091000- LAWRENCE-JACKSON- 527 AM EDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS CENTRAL INDIANA FOR MAINLY LATE THIS AFTERNOON AND TONIGHT. RIVER FLOODING ALONG PORTIONS OF THE EAST FORK OF THE WHITE AND MUSCATATUCK RIVERS. HAZARDS: LARGE HAIL...DAMAGING WIND GUSTS...CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL WHICH MAY CAUSE LOCAL FLOODING AND REDUCED VISIBILITY. LOWLAND FLOODING ALONG EAST FORK OF THE WHITE AND MUSCATATUCK RIVERS. TIMING: BEST THREAT FOR SEVERE STORMS LATE THIS AFTERNOON AND TONIGHT. RIVER FLOODING ONGOING. DISCUSSION: A FRONTAL SYSTEM ACROSS CENTRAL INDIANA WILL DRIFT NORTH DURING THE DAY TODAY. THIS WILL RESULT IN THUNDERSTORM DEVELOPMENT AT TIMES THROUGH TONIGHT. THUNDERSTORM ACTIVITY LATER THIS MORNING AND EARLY THIS AFTERNOON MAY CONTAIN HAIL. A BETTER THREAT FOR SEVERE STORMS CONTAINING LARGE HAIL AND DAMAGING WIND GUSTS WILL BE FROM THE LATE AFTERNOON HOURS THROUGH TONIGHT. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORM ACTIVITY IS EXPECTED WEDNESDAY THROUGH THURSDAY NIGHT...AND AGAIN BY SUNDAY NIGHT INTO NEXT MONDAY. ISOLATED SEVERE STORMS CANNOT BE RULED OUT WEDNESDAY...WITH A BIT MORE SUBSTANTIAL CHANCE FOR SEVERE STORMS ON THURSDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED NEXT MONDAY. LOWLAND FLOODING WILL CONTINUE INTO EARLY NEXT WEEK ALONG PORTIONS OF THE EAST FORK OF THE WHITE AND MUSCATATUCK RIVERS. DISCUSSION: A FRONTAL BOUNDARY WILL REMAIN ACROSS THE OHIO VALLEY INTO WEDNESDAY NIGHT BEFORE SHIFTING OFF TO THE NORTH. A FEW STORMS MAY APPROACH SEVERE LEVELS ON WEDNESDAY. A STRONGER COLD FRONT IS EXPECTED TO MOVE INTO THE AREA THURSDAY AFTERNOON OR THURSDAY NIGHT...WITH A BETTER THREAT OF ORGANIZED SEVERE STORMS. ANOTHER FRONTAL SYSTEM MAY AFFECT THE AREA BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY...ESPECIALLY LATE THIS AFTERNOON AND TONIGHT. SEVERE STORM SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS REGARDING THE SEVERE THREAT ON THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Special weather statement, Apr 8, 7:09 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
709 AM EDT WED APR 8 2015
INZ035-036-043>045-081200-
FOUNTAIN-MONTGOMERY-PARKE-PUTNAM-VERMILLION-
709 AM EDT WED APR 8 2015
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN FOUNTAIN...SOUTHWESTERN
MONTGOMERY...PARKE...NORTHWESTERN PUTNAM AND VERMILLION COUNTIES
UNTIL 800 AM EDT...
AT 708 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEWPORT TO 6 MILES
SOUTHWEST OF NEWPORT TO 7 MILES SOUTHEAST OF CHRISMAN...AND MOVING
EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CRAWFORDSVILLE...
NEWPORT...
CLINTON...
ROCKVILLE...
DANA...
BLANFORD...
UNIVERSAL...
FAIRVIEW PARK...
KINGMAN...
YEDDO...
MONTEZUMA...
MECCA...
TURKEY RUN STATE PARK...
BLOOMINGDALE...
ROSEDALE...
WALLACE...
MARSHALL...
SHADES STATE PARK...
ALAMO...
BRIDGETON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4001 8754 4005 8688 3965 8686 3961 8745
3961 8753 3966 8754
TIME...MOT...LOC 1109Z 264DEG 36KT 3993 8741 3984 8749
3975 8755
JASLocal storm report, Apr 8, 7:34 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
734 AM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM HAIL 7 N ROCKVILLE 39.87N 87.23W
04/08/2015 E0.25 INCH PARKE IN TRAINED SPOTTER
&&
MDRLocal storm report, Apr 8, 7:46 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
746 AM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL WEST LAFAYETTE 40.44N 86.91W
04/08/2015 E0.50 INCH TIPPECANOE IN TRAINED SPOTTER
NW EDGE OF PURDUE CAMPUS
&&
DRTLocal storm report, Apr 8, 7:55 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
755 AM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM HAIL LAFAYETTE 40.41N 86.87W
04/08/2015 M0.50 INCH TIPPECANOE IN BROADCAST MEDIA
0.25 TO 0.50 HAIL.
&&
DRTLocal storm report, Apr 8, 8:02 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
802 AM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM HAIL BROWNSBURG 39.84N 86.39W
04/08/2015 E0.25 INCH HENDRICKS IN TRAINED SPOTTER
STREET FLOODING
&&
DRTLocal storm report, Apr 8, 8:03 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
803 AM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 AM HAIL LIZTON 39.89N 86.54W
04/08/2015 M0.25 INCH HENDRICKS IN TRAINED SPOTTER
LOTS OF PEA SIZED HAIL
&&
ELBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:09 AM EDT | Special Weather Statement | IND | Montgomery, Parke, Vermillion | 51 min |
| Apr 8, 7:27 AM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam, Vermillion | 48 min |
| Apr 8, 8:06 AM EDT | Areal Flood Warning | IND | Boone, Clay, Clinton, Fountain, Hamilton, Hancock and 8 more | 6 hr |
| Apr 8, 8:15 AM EDT | Severe Thunderstorm Warning | IND | Clay, Hendricks, Marion, Morgan, Parke, Putnam | 30 min |
| Apr 8, 8:18 AM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Tipton | 27 min |
| Apr 8, 8:22 AM EDT | Areal Flood Warning | IND | Clinton, Howard, Tipton | 4 hr |
| Apr 8, 8:38 AM EDT | Flash Flood Warning | IND | Parke, Vermillion | 3 hr |
| Apr 8, 8:39 AM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Hendricks, Henry, Johnson, Marion and 4 more | 36 min |
| Apr 8, 8:43 AM EDT | Areal Flood Warning | IND | Decatur, Delaware, Hancock, Henry, Johnson, Madison and 4 more | 6 hr |
| Apr 8, 9:01 AM EDT | Flash Flood Warning | IND | Hendricks, Marion, Putnam | 6 hr |
| Apr 8, 9:11 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Hancock, Henry, Johnson and 4 more | 49 min |
| Apr 8, 9:56 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings | 49 min |
| Apr 8, 11:26 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 4 days |
| Apr 8, 11:26 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 8 days |
| Apr 8, 11:26 AM EDT | River Flood Warning | IND | Lawrence, Martin | 9 days |
| Apr 8, 11:26 AM EDT | River Flood Warning | IND | Lawrence, Martin | 9 days |
| Apr 8, 11:26 AM EDT | River Flood Warning | IND | Knox | 8 days |
| Apr 8, 11:26 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 10 days |
| Apr 8, 11:26 AM EDT | River Flood Warning | IND | Clay, Greene | 3 days |
| Apr 8, 2:25 PM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 37 hr |
| Apr 8, 3:35 PM EDT | Severe Thunderstorm Warning | IND | Knox | 40 min |
| Apr 8, 3:48 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe, Morgan, Owen | 42 min |
| Apr 8, 4:10 PM EDT | Tornado Warning | IND | Brown, Monroe | 35 min |
| Apr 8, 4:16 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 44 min |
| Apr 8, 4:25 PM EDT | Flash Flood Warning | IND | Daviess, Knox | 6 hr |
| Apr 8, 4:27 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Monroe, Morgan | 33 min |
| Apr 8, 4:28 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery | 32 min |
| Apr 8, 4:47 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson | 28 min |
| Apr 8, 4:51 PM EDT | Tornado Warning | IND | Daviess, Martin | 24 min |
| Apr 8, 4:58 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Shelby | 32 min |
| Apr 8, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Knox | 22 min |
| Apr 8, 5:10 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Montgomery, Tippecanoe, Tipton | 35 min |
| Apr 8, 5:13 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 31 min |
| Apr 8, 5:24 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Marion, Shelby | 36 min |
| Apr 8, 5:36 PM EDT | Flash Flood Warning | IND | Boone, Montgomery, Tippecanoe | 6 hr |
| Apr 8, 5:45 PM EDT | Areal Flood Advisory | IND | Hancock, Johnson, Marion, Shelby | 3 hr |
| Apr 8, 6:48 PM EDT | Areal Flood Advisory | IND | Delaware, Hamilton, Henry, Madison, Randolph | 3 hr |
| Apr 8, 7:50 PM EDT | Areal Flood Advisory | IND | Henry, Rush | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.